T O P I C R E V I E W
Member # 95437
posted 01-26-2013 04:24 PM
Hi again! Since you've been so helpful before I keep coming back.
I had major problems with my last bc pill (microlite) because of anaemia and breakthrough. So I got put on a higher dose version of it called Ovranette. I was told by the doctor not to wait for the end of my other pack, but just to start taking it. I had breakthrough for about 5 days into it, then it went. I've been having issues with PCB- wondering does this subside after my body gets used to the hormones during continuous use? Today is Saturday. I had sex with my partner and used withdrawal and then a condom was put on for ejaculation. We only had sex with no barrier for a few minutes before pulling out and putting on a condom. Thursday I got up to take my pill, but when I checked my pack before I went to bed, I still had Thursday's pill. However, the Thursday pill from the end of the pack (very last pill) was gone. So I took the one I thought I'd missed (12hours or more after I usually took it) then realised I may have taken next Thursday's pill- I'm not entirely sure, so I'm just considering this missed- but usually I'm perfect at taking it so I doubt I'd forget!. I also had diarrhea the week before for a day. I took over the counter tablets for it and it was gone within that day. I'd had softer stools then usual for a few days (prob because of new pill) but not severe diarrhea. The one day I did have it it was mild. However in my leaflet it says that if you have it within 4 hours of taking the pill it is missed. On here before, I've been told it has to last a few days. So I basically feel like I've missed two pills and now had sex with withdrawal. What are my risks here for pregnancy?
Member # 90293
posted 01-26-2013 04:56 PM
Here is some information about withdrawal, complete with effectiveness rates: Withdrawal The nice thing about using two birth control methods is that if one has been compromised or we believe it has been compromised, we still have the other one. IN terms of side effects, it often takes the body several months to adjust to the pill, and that includes adjusting to a new brand. Snce you had such significant problems with the previous pill brand you took, I'd suggest keeping in close contact with your doctor if you continue to have problems with this one. Your doctor is there for you to consult with if you have problems or concerns. I'm also wondering given your anxiety about whether you get enough coverage from the pill, and the problems you've had with iit in general, if you think finding another birth control method might be better for you. We'd be happy to talk about your other options, and of course you could also talk to your doctor and figure out with her what might work best with your body and lifestyle.
Member # 95437
posted 01-26-2013 07:53 PM
I'm confident about the pill usually- and that's why I'm slow to believe I missed a day, because I set an alarm for 9a.m. Every day and then jump out of bed to take it! we also usually use condoms as well (even though I haven't missed a pill in about a year), but I just wanted to know in this case if there would be a significant risk? I haven't taken a hormone break in about 6 months, and I went straight onto my new pill. Do you think it would be advisable to take emergency contraception? Or will the withdrawal (which was a few mins before ejaculation occured in a condom) enough to be safe?
Member # 90293
posted 01-27-2013 04:56 AM
Whenever engaging in sexual activities that could lead to pregnancy, there is always some chance that pregnancy can occur.
Using two methods together gets one about as close to no risk as anyone can get. Emergency contraception is unlikely to do anything for you that your pill isn't already doing, so no, I don't think it's necessary or helpful here.